If your mom has cirrhosis and she "has alot of water in her legs in stomach in arms", it sounds like she has ascities and edema.
The most important thing you can do for her is to get her in to see a liver specialist (Hepatologist) preferably at a transplant hospital.
She needs medical care and a doctor who specializes in G.I./liver disease, asap.
In the meantime, make sure she has no salt in her diet, she should eat lightly and she should not eat red meat, junk food or drink alcohol.
There are people on this forum who are very knowledgeable who will fill you in with more and better information, so stay tuned in.
It would help if you could give more detailed information about your mom.
Her current lifestyle, how long she has been ill, what sort of medical treatment she has received if any and her general location.
I wish you and your mother all the best.
What makes you think your mother's symptoms are related to liver disease? As rivil said the most back ground you can provide the better we can help.
If your mother has cirrhosis of the liver. And is having complications which means she is experiencing decompensated cirrhosis. When this happens usually the liver damage can not be reversed and your mother in time will need a liver transplant in the future.
You must get your mother to a liver transplant center as soon as possible. Before her liver disease progresses any further. They have the personnel and the resources to treat someone with advanced liver disease.
If you tell us where your mother is located we can suggest nearby liver transplant centers.
"she has alot of water in her legs in stomach in arms"
Patients with advanced liver disease develop ascites (fluid retention in the abdomen) and edema (fluid retention in lower legs, ankles and feet commonly) as their liver's start to fail and their livers are so damaged they not longer able to perform all the usual functions of the liver.
In patients with chronic diseases of the liver, fibrosis (scarring) of the liver often occurs. When the scarring becomes advanced, the condition is called cirrhosis of the liver. "Ascites" is fluid that accumulates in the abdominal cavity. It is a complication of cirrhosis and appears as an abdominal bulge. The peritoneum is the inner lining of the abdominal cavity, which also folds over to cover the organs inside the abdomen such as the liver, gallbladder, spleen, pancreas, and intestines.
Peripheral edema, which is usually seen as pitting edema of the legs and feet, also occurs in cirrhosis.
Depending on the cause of your mother's liver disease there may be treatments that can prevent further liver damage or she will need a liver transplant when in time her liver fails.
Best of luck to your mother and yourself.
You have come to the right place for help.
Sodium restriction is 2000 mg per day. Never add salt to food. Read labels. Most processed food have too much sodium. Restaurant food is full of sodium. Eat fresh food. Lots of vegetables, fruits etc.
Diuretic therapy is added if sodium restriction isn't tatoally affective. For cirrhotic ascites is the combined use of spironolactone (Aldactone) and furosemide (Lasix). Beginning dosages are 100 mg of spironolactone and 40 mg of furosemide by mouth daily. If weight loss and natriuresis are inadequate, both drugs can be simultaneously increased after 3 to 5 days to 200 mg of spironolactone and 80 mg of furosemide. To maintain normal electrolyte balance, the use of the 100 : 40 mg ratio of spironolactone to furosemide is generally recommended. Maximum accepted dosages are 400 and 160 mg/day of spironolactone and furosemide, respectively.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.